Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 27, 2016, 4:18 AM CDT for Stevens County, Swift County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 4:18 AM CDT (09:18 UTC)
- Expired
- Jul 27, 2016, 5:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
Counties Stevens County, MN, Swift County, MN
The radar
The Aberdeen radar (KABR), 182 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
349
WWUS83 KMPX 270918
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
418 AM CDT WED JUL 27 2016
MNZ047-048-054>056-271000-
CHIPPEWA-POPE-LAC QUI PARLE-STEVENS-SWIFT-
418 AM CDT WED JUL 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN STEVENS...
SWIFT...NORTHERN LAC QUI PARLE...NORTHWESTERN CHIPPEWA AND
SOUTHWESTERN POPE COUNTIES...
AT 417 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CHOKIO TO LAKE OLIVER TO
BELLINGHAM. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
LAKE OLIVER AROUND 425 AM CDT.
APPLETON AROUND 440 AM CDT.
MORRIS AND MILAN AROUND 445 AM CDT.
BENSON AND LAKE HASSEL AROUND 450 AM CDT.
CYRUS AROUND 455 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CLONTARF...MORRIS
AIRPORT...LOUISBURG...HOLLOWAY...BIG BEND CITY...LAKE EMILY...CERRO
GORDO... BENSON AIRPORT...HAGEN AND ALBERTA.
LAT...LON 4522 9625 4518 9610 4526 9612 4531 9612
4533 9608 4538 9612 4541 9612 4541 9615
4551 9625 4560 9625 4564 9570 4534 9542
4504 9587 4509 9645
TIME...MOT...LOC 0917Z 268DEG 32KT 4562 9624 4534 9599 4514 9629
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 11:58 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 26, 11:58 PM CDT, 4 hours 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1158 PM CDT TUE JUL 26 2016 .SHORT TERM...(This evening through Wednesday) Issued at 315 PM CDT Tue Jul 26 2016 The short term concerns are timing and severity of convection tonight into Wednesday. Current water vapor imagery showing a couple of short waves affecting the region this afternoon. One to the north...which continues to generate some isolated convection...north of the cwa. THe other...stronger wave is over South Dakota and is generating more widespread convection into eastern South Dakota. Latest mesoscale analysis is showing MLCAPE to 3000 j/kg in the northern cwa. This region remains under at least some weak moisture transport and waa under the right entrance region of 30h jet across southern Canada. It should force at least scattered convection along the weak frontal boundary into this evening. Isolated severe is possible...mainly because of high CAPE/DCAPE into the evening. Farther west...stronger deep layer shear exists and the Dakotas convection may develop into a MCS this evening and drop east southeast into southwest Minnesota late. It still looks like much of the far southern cwa will remain dry overnight...until the trough and surface low moves in on Wednesday. We will continue the likely pop trend as it moves across the area. This along with more cloud cover should limit overall temperature rises...especially to the west...where they should remain in the 70s Wednesday afternoon. Although shear will be greater...any severe convection will be highly conditional and on amount of heating/destabilization...and that currently looks limited. .LONG TERM...(Wednesday night through Tuesday) Issued at 315 PM CDT Tue Jul 26 2016 Main forecast concerns is timing of when or how long the precipitation lasts Wednesday night/Thursday, and the heat returning next week. Wednesday night precipitation chances will depend on the strength of the frontal boundary and how far south-southeast this boundary moves by Thursday morning. Based on the weaker 85h flow and an inverted trough forming Wednesday evening, precipitation is likely for the southeastern 1/3 of MPX forecast area through Thursday morning. Chances of precipitation diminish considerably by Thursday morning as the main upper level system moves off to the southeast, and a drier northeast flow develops. There could be residual showers or thunderstorms along the Minnesota/Iowa border Thursday afternoon depending upon the amount of instability leftover from the surface front. This drier northeast flow has allowed for a drier forecast on Friday and Saturday before winds shift to the southeast Saturday night/Sunday. Dew points drop into the 50s/60s with this northeast flow which will keep humidity levels comfortable. Past Sunday, models have continued the trend of a much warmer and humid air mass returning to the Upper Midwest. This scenario is likely based on a strong long wave trough building southward across the Pacific Northwest, which will allow for the Upper Ridge to build northeast across the Rockies/Northern Plains. Although both the GFS/EC become more progressive late next week in terms of a fast west to east flow, I don't necessary believe in this scenario, or at least the speed of the change. As it is beyond the 7 day period, and not in the current forecast, will see how things develop as the upper level pattern evolves. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1158 PM CDT Tue Jul 26 2016 VFR conditions will continue tonight. Thunderstorms are expected to develop across west central Minnesota overnight, before dissipating Wed morning and then reinvigorating across the southeast half of MN and into WI by afternoon. Some MVFR cigs are possible following the wednesday afternoon activity. Winds will remain light through the period. KMSP...Most of the overnight storms should remain well north and west of MSP. A stray shower or storm cannot be ruled out completely, but the best chance will come Wednesday afternoon. /OUTLOOK FOR KMSP/ Thu...VFR. SLGT CHC MVFR/TSRA. Winds NE 5 kts. Fri...VFR. Winds E 5 kts. Sat...VFR. Winds SE 5 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...JLT AVIATION...BORGHOFF
Hazardous weather outlook, Jul 27, 3:37 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 AM CDT WED JUL 27 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 280845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 337 AM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND WEAK THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS PORTIONS OF CENTRAL MINNESOTA AND NORTHERN WISCONSIN. THE AREA OF THUNDERSTORMS WILL SLOWLY DROP SOUTH TODAY ACROSS MINNESOTA AND WISCONSIN. WHILE THE THREAT FOR SEVERE WEATHER IS LOW...LIGHTNING AND A FEW HEAVY DOWNPOURS ARE POSSIBLE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 27, 4:18 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
418 AM CDT WED JUL 27 2016
MNZ047-048-054>056-271000-
CHIPPEWA-POPE-LAC QUI PARLE-STEVENS-SWIFT-
418 AM CDT WED JUL 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN STEVENS...
SWIFT...NORTHERN LAC QUI PARLE...NORTHWESTERN CHIPPEWA AND
SOUTHWESTERN POPE COUNTIES...
AT 417 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CHOKIO TO LAKE OLIVER TO
BELLINGHAM. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
LAKE OLIVER AROUND 425 AM CDT.
APPLETON AROUND 440 AM CDT.
MORRIS AND MILAN AROUND 445 AM CDT.
BENSON AND LAKE HASSEL AROUND 450 AM CDT.
CYRUS AROUND 455 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CLONTARF...MORRIS
AIRPORT...LOUISBURG...HOLLOWAY...BIG BEND CITY...LAKE EMILY...CERRO
GORDO... BENSON AIRPORT...HAGEN AND ALBERTA.
LAT...LON 4522 9625 4518 9610 4526 9612 4531 9612
4533 9608 4538 9612 4541 9612 4541 9615
4551 9625 4560 9625 4564 9570 4534 9542
4504 9587 4509 9645
TIME...MOT...LOC 0917Z 268DEG 32KT 4562 9624 4534 9599 4514 9629The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:57 AM CDT | Special Weather Statement | MPX | Chippewa, Swift | 48 min |
| Jul 27, 10:37 AM CDT | Special Weather Statement | MPX | McLeod | 38 min |
| Jul 27, 11:58 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 32 min |
| Jul 27, 12:29 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 31 min |
| Jul 27, 12:54 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 51 min |
| Jul 27, 1:00 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 33 min |
| Jul 27, 1:05 PM CDT | Special Weather Statement | MPX | Sherburne | 25 min |
| Jul 27, 1:44 PM CDT | Special Weather Statement | MPX | Chisago, Isanti | 61 min |
| Jul 27, 1:50 PM CDT | Special Weather Statement | MPX | Anoka, Ramsey, Washington | 70 min |
| Jul 27, 3:24 PM CDT | Special Weather Statement | MPX | Rice | 36 min |
| Jul 27, 3:27 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 63 min |
| Jul 27, 2:10 PM CDT | Special Weather Statement | MPX | Polk | 65 min |
| Jul 27, 2:37 PM CDT | Tornado Warning | MPX | Barron, Polk | 23 min |
| Jul 27, 2:46 PM CDT | Special Weather Statement | MPX | Saint Croix | 29 min |
| Jul 27, 3:09 PM CDT | Special Weather Statement | MPX | Barron | 36 min |
| Jul 27, 3:17 PM CDT | Special Weather Statement | MPX | Saint Croix | 58 min |
| Jul 27, 4:51 PM CDT | Special Weather Statement | MPX | Chippewa | 39 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.